Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Prescribing a Ricci tensor in a conformal class of Riemannian metrics

Author: Xingwang Xu
Journal: Proc. Amer. Math. Soc. 115 (1992), 455-459
MSC: Primary 53C21; Secondary 53A30, 58G30
Corrigendum: Proc. Amer. Math. Soc. 118 (1993), null.
MathSciNet review: 1093607
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that two pointwise conformal metrics that have the same Ricci tensor must be homothetic.

References [Enhancements On Off] (What's this?)

  • [A] Thierry Aubin, Nonlinear analysis on manifolds. Monge-Ampère equations, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 252, Springer-Verlag, New York, 1982. MR 681859
  • [B] Arthur L. Besse, Einstein manifolds, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 10, Springer-Verlag, Berlin, 1987. MR 867684
  • [C] J. Cao, On deciding which spherically symmetric $ 2$-tensors can be Ricci Tensors, preprint, 1990.
  • [D] Dennis M. DeTurck, Existence of metrics with prescribed Ricci curvature: local theory, Invent. Math. 65 (1981/82), no. 1, 179–207. MR 636886,
  • [D1] Dennis M. DeTurck, Metrics with prescribed Ricci curvature, Seminar on Differential Geometry, Ann. of Math. Stud., vol. 102, Princeton Univ. Press, Princeton, N.J., 1982, pp. 525–537. MR 645758
  • [DK] Dennis M. DeTurck and Norihito Koiso, Uniqueness and nonexistence of metrics with prescribed Ricci curvature, Ann. Inst. H. Poincaré Anal. Non Linéaire 1 (1984), no. 5, 351–359 (English, with French summary). MR 779873
  • [Ku] Ravindra Shripad Kulkarni, Curvature and metric, Ann. of Math. (2) 91 (1970), 311–331. MR 0257932,
  • [SY] R. Schoen and S. T. Yau, Riemannian geometry, Chinese Science Press, Beijing, 1988. (Chinese)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C21, 53A30, 58G30

Retrieve articles in all journals with MSC: 53C21, 53A30, 58G30

Additional Information

Keywords: Ricci tensor, conformal class, sectional curvature, spherically symmetric tensor, uniqueness
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society